MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Codes Inflation Problem (1310); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis and both the inner member and outer member were noted to be stretched.The reported inflation problem was unable to be replicated in a testing environment due to the outer member tearing at the noted stretched outer member location.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling during sheath/stylet removal resulted in the noted stretched inner member and outer member thereby reducing the inflation/deflation lumen; thus resulting in the reported inflation problem.The noted multiple bends and kink on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mid right coronary artery.A 3.5x20mm nc trek balloon completely failed to inflate.It was confirmed that there was no leak or loose connection.There was no resistance when advancing the device to the lesion.Another balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Device analysis reported the inner member and outer member (shaft) were stretched 1mm proximal to the proximal seal for a length of approximately 1.5mm.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11049634
Report Number2024168-2020-10782
Device Sequence Number1047520
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1012451-20
Device Catalogue Number1012451-20
Device Lot Number90129G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1